Thunderstorm Wind, Wallace
- When
- June 25, 2:30 PM MST
- Where
- Wallace County, 6 mi E of Sharon Spgs
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.883, -101.617
Numerous shingles were blown off a house because of the strong winds.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 25, 1:20 PM MST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 220 PM MDT MON JUN 25 2001 CONCERN WILL BE WITH TSRA DEVELOPMENT OVER THE TRI STATE AREA THRU MIDWEEK. ATTM TMPS WERE CLIMBING INTO THE 90S THIS AFTN WITH SOME HIGH CLOUDINESS SPILLING INTO THE FA. LOW LVL MOISTURE REMAINS ABUNDANT ACROSS THE CWA WITH DEW POINTS IN THE 50S AND 60S AND A SUBTLE DRY LINE OVER THE WESTERN FA. A 5H/VORT MAX OVER SE COLORADO WILL SLOWLY MOVE ACROSS THE FA LATE THIS AFTN AND TONIGHT. 7H/TMPS WERE COOLER AND 5H/HGHTS WERE WEAKER THAN ALL THE MODELS...INCLUDING THE FAVORABLE ETA...FORECAST THIS MORNING. WITH THIS IN MIND I WILL KEEP POPS IN THE FORECAST TONITE. DESPITE 850/WINDS BETTER THAN 30KTS ACROSS THE EASTERN FA...I BELIEVE THEY WILL DE COUPLE AND WILL KEEP THIS AREA BELOW THE BREEZY CATEGORY. YDAY MODELS HAD A COOL FRONT FORECAST TO MOVE INTO THE N FA TUESDAY MORNING. WITH TODAYS RUN THE FRONT NEVER MAKES IT THIS FAR SOUTH. THE STRONG 5H/RIDGE RESPONSIBLE FOR KEEPING MOST PORTIONS OF THE FA DRY THRU THE WEEKEND BEGINS TO BREAK DOWN SOMEWHAT. MID LVL MOISTURE INCREASES ACROSS THE AREA AND WITH THIS CLOUDINESS AFTN HIGHS SHUD BE A FEW DEGREES COOLER THAN TODAY. BY MIDDAY TUESDAY THE 5H/VORT MAX EITHER WEAKNS AND/OR REDEVELOPS OVER NE NEW MEXICO BY LATE TUESDAY AFTN. A DRY LINE...LIKE TODAY REMAINS ACROSS THE FA AND THE CHANCES FOR TSRA SHUD PERSIST INTO TUESDAY EVENING. WEDNESDAY A WEAK DISTURBANCE FROM THE SW US MOVES ACROSS THE CWA. SOME SE PACIFIC SUBTROPICAL MOISTURE ALSO MOVES WITH THE DISTURBANCE AND THE CHANCES FOR TSRA SHUD INCREASE EVEN MORE WED AFTN/EVE. PART OF THE 5H/HIGH MOVES NORTHEAST INTO THE GREAT LAKES AND MAY AID IN RETREATING A MID LVL LOW PRESSURE SYSTEM OVER THE SE US WWARD ALL THE WAY INTO THE MISSISSIPPI VALLEY THURSDAY. WITH MID LVL MOISTURE REMAINING ACROSS THE CWA THE LOW MAY ACTUALLY INFLUENCE THE FA WEATHER AND I WILL LEAVE TSRA IN THE FORECAST. THE LOW RETREATS EVEN FURTHER WWARD AND ENDS UP IN SE KANSAS FRIDAY. ITS NOT UNTIL THE WEEKEND WHEN ANOTHER 5H/HIGH BUILDS OVER THE SW US AND WILL INFLUENCE THE CWA WEATHER SATURDAY. MOISTURE SHUD BEGIN TO DECREASE AND AFTN HIGHS AGAIN WILL CLIMB INTO THE 90S SUNDAY AND MONDAY. .GLD...NONE. VP
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-260600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1042 AM MDT MON JUN 25 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION IS NOT EXPECTED TO BE REQUIRED THIS AFTERNOON OR TONIGHT. THE TRI-STATE CONTINUES UNDER A DOME OF VERY WARM AND GENERALLY STABLE AIR TODAY. HOWEVER MOISTURE HAS ALSO CONTINUED TO INCREASE OVER THE AREA AS COMPARED TO SUNDAY. WITH AFTERNOON HIGH TEMPERATURES AGAIN PUSHING THE 100 DEGREE MARK THE LIKELIHOOD OF A FEW AFTERNOON AND EVENING THUNDERSTORMS WILL INCREASE OVER YESTERDAY. ALTHOUGH THE CHANCE OF THUNDERSTORMS REMAINS LOW THE BEST TIME FOR THEIR DEVELOPMENT WILL BE LATE AFTERNOON AND EARLY EVENING. SHOULD A FEW DEVELOP HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE. HOWEVER THE VERY WARM AIR ALOFT SHOULD KEEP ANY THUNDERSTORM THAT DOES DEVELOP FROM BECOMING SEVERE.
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-260600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT MON JUN 25 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION IS NOT EXPECTED TO BE REQUIRED THIS AFTERNOON OR TONIGHT. THE TRI-STATE CONTINUES UNDER A DOME OF VERY WARM AND GENERALLY STABLE AIR TODAY. HOWEVER MOISTURE HAS ALSO CONTINUED TO INCREASE OVER THE AREA AS COMPARED TO SUNDAY. WITH AFTERNOON HIGH TEMPERATURES AGAIN PUSHING THE 100 DEGREE MARK THE LIKELIHOOD OF A FEW AFTERNOON AND EVENING THUNDERSTORMS WILL INCREASE OVER YESTERDAY. ALTHOUGH THE CHANCE OF THUNDERSTORMS REMAINS LOW THE BEST TIME FOR THEIR DEVELOPMENT WILL BE LATE AFTERNOON AND EARLY EVENING. SHOULD A FEW DEVELOP HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE. HOWEVER THE VERY WARM AIR ALOFT SHOULD KEEP ANY THUNDERSTORM THAT DOES DEVELOP FROM BECOMING SEVERE. RJC
The Goodland radar (KGLD), 54 km away, was scanning. The volume nearest the first event began at 21:24 UTC.
4 thunderstorm wind. Local standard time, as filed.
Numerous shingles were blown off a house because of the strong winds.
The strong winds blew down a 8 inch tree limb.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251129, 5251126, 5251127, 5251128.